MAUDE Adverse Event Report: CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT

CONVATEC INC CURE CATHETER; CATHETER, STRAIGHT
Model Number HM12C
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
End user's wife reports "catheters are not peeling open evenly, it is like the catheters packaging has adhesive issues or paper issues.The paper will stick to one or both of the sides and tear as she is peeling it open and paper will tear unevenly.".
 
Additional Manufacturer Narrative
Mdr 1049092-2026-00031 / device 14 of 25.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 3005471919.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Investigation scope and approach: investigation conducted using 5m1e (man, machine, material, method, measurement, environment) methodology.Included: retained sample testing.Comparison with customer photos.Review of production, inspection, sterilisation, and environmental records.Root cause conclusion direct root cause: uneven tearing and paper debris occur only when the pouch is torn horizontally with the paper side facing upward.The issue is related to the tearing angle and force applied to the paper, reflecting an inherent characteristic of the paper material, not a manufacturing defect.No evidence supports a production, material, machine, sterilisation, or inspection failure.Uti consideration: while the uti was temporally associated with the product use, the investigation did not establish a causal link between product sterility or manufacturing defects and the infection.Product sterility and packaging integrity at release were confirmed.Corrective / preventive actions: no capa initiated, as no manufacturing nonconformance was identified.User guidance reinforced.After bursting the water sachet, keep the pouch vertical to fully wet the catheter.Tear the pouch vertically (as shown in the ifu) to minimize paper tearing and debris.Final conclusion: the product meets all quality, inspection, and sterility requirements.The complaint is attributed to use-related tearing method, not a manufacturing defect.Recommendation focuses on correct pouch-opening technique per ifu to improve user experience and reduce perceived risk.Should additional information become available, a follow-up report will be submitted.Fda registration number : reporting site: 1049092.Manufacturing site: 3005471919.

Brand Name
CURE CATHETER
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer Contact
courtney smith
7815 national service road
suite 600
greensboro, NC 27409
6032470255
MDR Report Key24233164
Report Number1049092-2026-00031
Device Sequence Number18689182
Product Code EZD
UDI-Device Identifier00815947020338
UDI-Public00815947020338
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHM12C
Device Lot Number25B06401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age79 YR
Patient SexMale